View Full Version : wellbutrin and nosebleeds?


MyPurpleSky
06-06-12, 07:11 PM
hi all,

so my doctor prescribed me bupropion hcl sr 150 mg. the first three days, take 1. from then on, take 2 spaced 10 hours apart.

i started taking this med last wednesday, so today would be my 8th day. i haven't started taking 2 a day yet b/c after reading some of the stories i've read on here, i'm a little scared. plus, i thought maybe if i let my body get used to 1 a day, then it wouldn't hate me so much when i did 2 a day.

so anyways, still taking 1 a day. i haven't really had too many noteworthy side effects except a pounding headache on the 2nd day (1 aspirin relieved that and who know's if it was wellbutrin related) and have been experiencing some constipation (sorry tmi, but it is a side effect for some). also, a little water in the ears feeling and a little muscle soreness.

other than those symptoms, i was doing fine. i was liking the med and feeling good until today when i got a bloody nose out my right nostril this morning and just a half hour ago, i got a bloody nose out of my left nostril! i wouldn't say they are severe enough to go to a doctor b/c they did stop in under 5 minutes, but it wasn't just a little blood. it was dripping each time and with blood clots!!!

is this normal? is this an initial symptom that goes away? should i talk to my doctor? should i discontinue? HELP!!! omg, i don't want to bleed like this on a regular basis! i mean, what if i was in public and my nose starts gushing blood?! i should mention that i have gotten these type of nose bleeds since middle school or high school, but only in the winter when it's dry out. and even then, i probably only get 1 nosebleed per winter. it's june and humid in minnesota and i just got 2 nosebleeds in 1 day!

Unmanagable
06-07-12, 12:44 AM
I've been taking wellbutrin for a month (SR150 2x a day) and haven't experienced nose bleeds. I used to have them fairly frequently as a kid, too. I'd definitely call the doc in the morning if I were you.

MyPurpleSky
06-07-12, 01:30 AM
I've been taking wellbutrin for a month (SR150 2x a day) and haven't experienced nose bleeds. I used to have them fairly frequently as a kid, too. I'd definitely call the doc in the morning if I were you.

how long have you been on it and did you have any noteable side effects when you first started it? did they go away? just trying to weigh the pros and cons.

anonymouslyadd
06-07-12, 02:49 AM
how long have you been on it and did you have any noteable side effects when you first started it? did they go away? just trying to weigh the pros and cons.
I've been on Wellbutrin (generic) for about a year and a half. The first night I never felt so happy in my life. Unfortunately, that feeling dissipated, but I began to notice having the ability to control how depressed I could get. I also experienced some anxiety/heart palpatations, but they went away within a week, I believe.

I'm currently taking 300mg XL, and I've never experienced any nosebleeds.

I agree with Unmanagable about contacted the doctor as soon as you can.

The one thing my medicine journey has taught me is to never give up on finding the right medicine for you.

Take care.

Unmanagable
06-07-12, 03:26 AM
how long have you been on it and did you have any noteable side effects when you first started it? did they go away? just trying to weigh the pros and cons.

Today is officially a month. I take it in addition to my adderall ir. I noticed a few nagging headaches for about the first two weeks, but nothing significant or alarming. They eventually faded away and I've been pleased with the results thus far.

I can tell a difference in my everyday moods and those closest to me agree. I don't isolate myself as often, or for as long, when I do need the down time. I seem to be able to maintain my trigger happy temper more easily, too. (except for the hormonal hell week)

I'd encourage you to take note of what you experience so you can have something concrete to share with your doc. It may seem like a pain in the a** to have to go through all of this, but once you find the right combo, you'll be SO glad you did. :)

MyPurpleSky
06-07-12, 03:38 PM
so far i do like this med tho. i have to say i don't think it's working the way it did when i first started it a little over a week ago, but i've read sometimes that happens and then it eventually comes back.

i haven't called the doc b/c i also read online at livestrong.com that wellbutrin can cause nosebleeds. if they continue and are severe, i will have to consider discontinuing the med even though it seems to be the only antidepressant that doesn't make you fat and disinterested in sex (which sometimes go hand and hand) :(

it has its downsides too like the side effects that seem to take a long time to go away. when i started paxil a few yrs ago (no longer on it), the only side effect i had was waking up throughout the night, which is also happening with the wellbutrin. but overall, i guess i'm not ready to discontinue yet in hopes that things will smooth out and it will be the right med for me.